Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 230, NWS St. Louis, MO

August 4, 20126 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 4, 2012, 9:38 PM CDT for 6 counties in Missouri. It was in force for 67 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2012, 9:38 PM CDT (02:38 UTC)
Expired
Aug 4, 2012, 10:45 PM CDT
In force
67 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 9:47 PM CDTTSTM WND DMGWashington, MO*** 2 INJ *** TREES AND POWER LINES BLOWN DOWN AROUND TOWN. TWO PEOPLE SUSTAINED MINOR INJURIES FROM FLYING DEBRIS IN THE PARKING LOT AT THE WASHINGTON TOWN AND COUNTRY FAIR. ALSO...SEVERAL TENTS WERE BLOWN DOWN...FORTUNATELY FAIR GROUNDS HAD BEEN EVACUATED.
Aug 4, 9:47 PM CDTTSTM WND GST 497 Ese New Haven, MO
Aug 4, 9:50 PM CDTTSTM WND DMG2 E Washington, MOONE AND ONE HALF FOOT DIAMETER TREE UPROOTED
Aug 4, 9:51 PM CDTTSTM WND GST 501 N Union, MO
Aug 4, 10:00 PM CDTTSTM WND GST 453 Nw Gray Summit, MO40 T0 45 MPH WINDS AT LABADIE.
Aug 4, 10:00 PM CDTTSTM WND GST 60Villa Ridge, MOHEAVY RAIN FELL OVER THE PAST HOUR.
Aug 4, 10:10 PM CDTTSTM WND DMGVilla Ridge, MOTREES DOWN
Aug 4, 10:12 PM CDTTSTM WND DMGPacific, MOSEVERAL TREES BLOWN DOWN.
Aug 4, 10:20 PM CDTTSTM WND GST 42Harvester, MONEAR INTERSECTION OF TOWER ROAD AND CAULKS HILL ROAD.
Aug 4, 10:24 PM CDTTSTM WND GST 513 W Chesterfield, MOKSUS ASOS
Aug 4, 10:25 PM CDTTSTM WND DMGChesterfield, MO3-6 INCH DIAMETER TREE LIMBS BLOWN DOWN
Aug 4, 10:25 PM CDTTSTM WND GST 65Maryland Heights, MO
Aug 4, 10:35 PM CDTTSTM WND GST 52Kirkwood, MO
Aug 4, 10:39 PM CDTTSTM WND DMG2 N Byrnes Mill, MOSEVERAL TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 6:12 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS53 KLSX 050238
SVRLSX
MOC071-099-183-189-219-221-050345-
/O.NEW.KLSX.SV.W.0230.120805T0238Z-120805T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
938 PM CDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
  JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1045 PM CDT

* AT 934 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM HERMANN TO 8 MILES NORTHWEST OF BOURBON...AND
  MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES UP
           TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
           TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...UNION...ST. CLAIR...VILLA RIDGE...GRAY SUMMIT...LAKE
  ST. LOUIS...PACIFIC...DARDENNE PRAIRIE...O'FALLON...WILDWOOD...
  WELDON SPRING...EUREKA...CEDAR HILL...COTTLEVILLE...CLARKSON
  VALLEY...ELLISVILLE...CHESTERFIELD...ST. PETERS...BYRNES MILL AND
  HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.  THOSE AT THE WASHINGTON TOWN AND COUNTRY FAIR SHOULD BE 
SEEKING SHELTER NOW!

&&

LAT...LON 3820 9110 3821 9115 3878 9115 3880 9039
      3815 9040 3814 9110
TIME...MOT...LOC 0238Z 265DEG 28KT 3868 9133 3822 9132

HAIL...1.50IN
WIND...70 MPH

$$

TRUETT
3 follow-up statements
041 
WWUS53 KLSX 050253
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT SAT AUG 4 2012

MOC071-099-183-189-219-221-050345-
/O.CON.KLSX.SV.W.0230.000000T0000Z-120805T0345Z/
FRANKLIN MO-JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-WARREN MO-
WASHINGTON MO-
953 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WASHINGTON...SOUTHEASTERN WARREN...WESTERN ST. LOUIS...SOUTHWESTERN
ST. CHARLES...JEFFERSON AND EASTERN FRANKLIN COUNTIES UNTIL 1045 PM
CDT...

AT 947 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM TRELOAR TO SULLIVAN...AND MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS...NUMEROUS REPORTS OF 40 TO 70 MPH
         WINDS.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
         UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
         TO SHINGLE ROOFS AND METAL OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
UNION...WASHINGTON...ST. CLAIR...VILLA RIDGE...GRAY SUMMIT...LAKE ST.
LOUIS...PACIFIC...DARDENNE PRAIRIE...O'FALLON...WILDWOOD...WELDON
SPRING...CEDAR HILL...EUREKA...COTTLEVILLE...CLARKSON VALLEY...
ELLISVILLE...CHESTERFIELD...BYRNES MILL...ST. PETERS AND HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3820 9110 3821 9115 3878 9115 3880 9039
      3815 9040 3814 9110
TIME...MOT...LOC 0251Z 265DEG 28KT 3869 9120 3823 9119

HAIL...1.00IN
WIND...70 MPH

$$

TRUETT
687 
WWUS53 KLSX 050313
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1013 PM CDT SAT AUG 4 2012

MOC219-221-050323-
/O.CAN.KLSX.SV.W.0230.000000T0000Z-120805T0345Z/
WARREN MO-WASHINGTON MO-
1013 PM CDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3824 9041 3823 9096 3878 9096 3880 9039
TIME...MOT...LOC 0313Z 263DEG 44KT 3872 9088 3826 9087

$$

MOC071-099-183-189-050345-
/O.CON.KLSX.SV.W.0230.000000T0000Z-120805T0345Z/
FRANKLIN MO-JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-
1013 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
LOUIS...SOUTHWESTERN ST. CHARLES...NORTHERN JEFFERSON AND EASTERN
FRANKLIN COUNTIES UNTIL 1045 PM CDT...

AT 1012 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEW MELLE TO LONEDELL...AND MOVING EAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
GRAY SUMMIT...PACIFIC...DARDENNE PRAIRIE...O'FALLON...WILDWOOD...
COTTLEVILLE...WELDON SPRING...CEDAR HILL...EUREKA...ST. PETERS...
CLARKSON VALLEY...ELLISVILLE...CHESTERFIELD...BYRNES MILL...
BALLWIN...HIGH RIDGE...MANCHESTER...ST. CHARLES...MURPHY AND VALLEY
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3824 9041 3823 9096 3878 9096 3880 9039
TIME...MOT...LOC 0313Z 263DEG 44KT 3872 9088 3826 9087

HAIL...0.75IN
WIND...60 MPH

$$

TRUETT
882 
WWUS53 KLSX 050338
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT SAT AUG 4 2012

MOC071-050348-
/O.CAN.KLSX.SV.W.0230.000000T0000Z-120805T0345Z/
FRANKLIN MO-
1038 PM CDT SAT AUG 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3845 9043 3843 9073 3877 9070 3880 9039
TIME...MOT...LOC 0338Z 258DEG 25KT 3876 9064 3843 9063

$$

MOC099-183-189-050345-
/O.CON.KLSX.SV.W.0230.000000T0000Z-120805T0345Z/
JEFFERSON MO-ST. CHARLES MO-ST. LOUIS MO-
1038 PM CDT SAT AUG 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
LOUIS...CENTRAL ST. CHARLES AND NORTHWESTERN JEFFERSON COUNTIES UNTIL
1045 PM CDT...

AT 1033 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM COTTLEVILLE TO 5 MILES NORTH OF CEDAR HILL...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
ST. PETERS...CLARKSON VALLEY...ELLISVILLE...CHESTERFIELD...BYRNES
MILL...BALLWIN...HIGH RIDGE...MANCHESTER...MURPHY...VALLEY PARK...
TOWN AND COUNTRY...MARYLAND HEIGHTS...FENTON...DES PERES...CREVE
COEUR...KIRKWOOD...BRIDGETON...FRONTENAC...HARVESTER AND PARKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3845 9043 3843 9073 3877 9070 3880 9039
TIME...MOT...LOC 0338Z 258DEG 25KT 3876 9064 3843 9063

HAIL...<.75IN
WIND...60 MPH

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:48 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 4, 7:48 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SAT AUG 4 2012

.UPDATE...
ISSUED AT 745 PM CDT SAT AUG 4 2012

WELL THE FORECAST FOR THIS EVENING IS NOT MATERIALIZING VERY WELL.
THE COLD FRONT CONTINUES TO SAG SOUTHWARD AND STRETCHED FROM
CENTRAL IL TO SOUTH OF COLUMBIA THROUGH FAR SE KS. THUS FAR ALL
THE THUNDERSTORMS HAVE OCCURED FROM NE OK/SE KS INTO SW MO WHERE A
HOT AND UNSTABLE AIR MASS WAS IN PLACE AND THERE WAS ALSO A PRE-
FRONTAL TROF. EXCEPT FOR SE MO AND SW IL...THE THREAT OF ANY
ROBUST THUNDERSTORM ACTIVITY IS DIMINISHING. THE OVERALL THREAT OF
PRECIPITATION APPEARS TO BE LESS APPARENT AS WELL. THE LARGE SCALE
VERTICAL MOTION ASSOCIATED WITH THE UPPER TROF IS STILL FORECAST
TO OVERSPREAD THE AREA TONIGHT...AND CURRENT THOUGHTS ARE THIS
MAY HELP INITIATE STORMS ALONG THE FRONT AND PERHAPS MORE
SCATTERED TYPE SHOWERS AND THUNDESTORMS IN THE WAKE OF THE FRONT.
WILL BE ADJUSTING THE POPS AS SUCH. THE HEAT ADVISORY WILL BE
ALLOWED TO EXPIRE AT 800 PM ON SCHEDULE.

GLASS

&&

.SHORT TERM...
ISSUED AT 327 PM CDT SAT AUG 4 2012
(TONIGHT AND SUNDAY)

CONVECTIVE TRENDS TONIGHT ARE NOT CLEAR CUT AS THE WATERS HAVE
BEEN MUDDIED A BIT FROM EARLIER CONVECTION...OUTFLOWS AND RESIDUAL
CLOUD COVER. THAT SAID...THE CONDITIONS HAVE IMPROVED QUITE A BIT IN
THE LAST HOUR OR SO AS CLOUDS HAVE THINNED RATHER QUICKLY ALLOWING
FOR RAPID HEATING AND AIR MASS RECOVERY AND THE WARM SECTOR WIND
FIELD IS MORE UNIFORM FROM THE SOUTH AND SOUTHWEST. BEST GUESS AT
THIS TIME IS THE COLD FRONT EXTENDS FROM THE FAR SE CORNER OF IOWA
TO SOUTH OF A KANSAS CITY-EMPORIA LINE. LOOKS LIKE THE TAIL END
OF THE OUTFLOW FROM THE NRN IL MCS IS DRAPPED SOUTH OF QUINCY TO
KIRKSVILLE. SOME ASCENT FROM A PASSING SHORT WAVE HAS LEAD TO THE
INCREASE IN CLOUD COVER IN NORTHERN MO AND LARGE SCALE ASCENT
ASSOCIATED WITH THE POTENT UPPER TROF POISED TO MOVE INTO THE
UPPER-MID MS VALLEY SHOULD OVERSPREAD THE AREA TONIGHT. CURRENT
THOUGHTS ARE WE SHOULD SEE CONVECTION DEVELOP ALONG THE FRONT
ACROSS NORTHERN MO AND/OR PREFRONT BOUNDARY IN THE 21Z-00Z TIME
FRAME AS THE AIR MASS CONTINUES TO RECOVER AND FORCING
INCREASES...WITH EVENTUAL DEVELOPMENT OF A LEWPY LINE OR BROKEN
LINE. CAPE AND DEEP LAYER SHEAR SUPPORT ORGANIZED MULTICELL STORMS
WITH STEEP LOW LEVEL LAPSE RATES ADDING TO A DOMINANT WIND THREAT.
BEST INDICATIONS AT THIS TIME IS THAT THE FRONT SHOULD HAVE EXITED
OR BE READY TO EXIT THE CWA AT DAYBREAK ON SUNDAY AND HAVE KEPT A
LOW POP DURING THE FIRST PART OF THE MORNING ACROSS THE EASTERN
OZARKS AND FAR SW IL. DRIER AND COOLER AIR WILL SPREAD THROUGH THE
AREA AS HIGH PRESSURE SETTLES INTO THE MS VALLEY.

GLASS

&&

.LONG TERM...
ISSUED AT 327 PM CDT SAT AUG 4 2012
(SUNDAY NIGHT THROUGH TUESDAY)

WEAK NW FLOW ALOFT WILL PREVAIL FROM SUNDAY NIGHT THROUGH TUESDAY.
THE BROAD SURFACE HIGH WILL HAVE A DOMINATE INFLUENCE AS IT SLIDES
INTO THE OHIO VALLEY BY MONDAY AND WE REMAIN ON THE WESTERN
PERIPHERY THROUGH MONDAY NIGHT. THE AIR MASS IS QUITE DRY DURING
THIS TIME FRAME AND WE COULD SEE BIG DIURNAL TEMPERATURE RANGES.
OVERNIGHT LOWS LOOK QUITE PLEASANT AND I WAS A BIT HESITANT TO GO AS
LOW AS SOME OF THE COOLER MOS...BUT THAT WOULD BE WELCOME. HIGHS
WILL BE RATHER SEASONABLE AND HAVE BEEN SHADED TO THE BETTER
PERFORMING AND WARMER MET MOS. LOW LEVEL WAA GETS UNDERWAY ON
TUESDAY AS THE LOW LEVEL ANTICYCLONE MOVES FAR ENOUGH EAST AND TEMPS
WILL BE A BIT WARMER BUT STILL SEASONABLE FOR EARLY AUGUST.

(WEDNESDAY THROUGH SATURDAY)

WE REMAIN IN NW FLOW ALOFT THROUGH THE PERIOD WITH THE MEAN UPPER
FLOW DOMINATED BY AN UPPER HIGH CENTERED NEAR THE GREAT BASIN AND
RIDGE INTO ALBERTA AND MEAN TROFFING THROUGH THE EASTERN U.S..
SEVERAL DISTURBANCES WILL TRACK ACROSS THE AREA IN THE FLOW ALOFT
BRINGING COLD FRONTS OR WIND SHIFTS...THE MOST PROMINENT OF WHICH
IS AROUND FRIDAY. I HAVE KEPT THE FORECAST DRY DURING THIS PERIOD
BUT WE WILL HAVE TO KEEP A CLOSE EYE ON THE MOISTURE RETURN
INTERACTING WITH ANY OF THESE DISTURBANCES. TEMPERATURES AGAIN
WILL REMAIN SEASONABLE WITH NO BIG EXTREMES EVIDENT LIKE WE HAVE
EXPERIENCED MUCH OF THIS SUMMER.

GLASS

&&

.AVIATION...
ISSUED AT 630 PM CDT SAT AUG 4 2012

VFR CONDITIONS EXPECTED OUTSIDE OF ANY TSRA. SFC LOW CURRENTLY
JUST SSE OF KUIN WITH A CDFNT STRETCHING SWWD JUST S OF KJEF TO
JUST N OF KJLN. EXPECT ONGOING TSRA TO CONTINUE EWD AHEAD OF THIS
FNT. LATEST TRENDS SUGGEST THAT TSRA DEVELOPMENT FURTHER
N...IMPACTING KCOU/KSUS/KCPS...IS UNLIKELY TO OCCUR WITH THE
CDFNT. HOWEVER...THERE IS STILL A CHANCE THAT AS THE SFC FNT
STALLS ALONG A COU TO SUS/CPS LINE...SOME SHRA/TSRA WILL DEVELOP
LATE THIS EVENING. DUE TO THE LOW PROBABILITY...WILL COVER WITH A
VCTS FOR NOW. EXPECT COU TO REMAIN DRY THRU THE PERIOD UNLESS THE
ABOVE SCENARIO DEVELOPS. POST-FRONTAL PRECIP ACROSS NRN MO SHUD
REACH UIN IN A COUPLE OF HOURS. LATEST TRENDS SUGGEST THIS MAY BE
LITTLE MORE THAT A LIGHT SHOWER BY THE TIME IT REACHES THE
TERMINAL. WILL MONITOR AS IT APPROACHES.

FOR SUN...SFC RIDGE WILL GRADUALLY BUILD INTO THE REGION WITH NLY
TO NNWLY WINDS AROUND 12 KTS. ANY CLOUDS IN THE MORNING SHUD CLEAR
OUT.

SPECIFICS FOR KSTL...TIMING OF ANY PRECIP TONIGHT IS
UNCERTAIN...IF IT DOES DEVELOP. HAVE MENTION OF VCTS FOR BEST
CHANCES. WINDS WILL BECOME NWLY TO NNWLY BEHIND APPROACHING CDFNT.
CLOUDS SHUD GRADUALLY CLEAR OUT LATE TONIGHT INTO SUN MORNING WITH
NLY WINDS PICKING UP TO AROUND 12KTS. EXPECT VFR CONDITIONS
OUTSIDE OF ANY TSRA.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     JEFFERSON MO-LINCOLN MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
     PIKE MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     WARREN MO-WASHINGTON MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Aug 4, 3:44 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT SAT AUG 4 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
344 PM CDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR MOST OF THE AREA UNTIL 8 PM
THIS EVENING. HEAT INDEX READINGS WILL RANGE FROM 100 TO 110
DEGREES THIS AFTERNOON.

THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF
THE STORMS COULD BE SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

GLASS

In the hours before

Local storm report, Aug 4, 7:10 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     EUREKA                  38.50N  90.64W
08/04/2012                   ST. LOUIS          MO   LAW ENFORCEMENT

            NUMEROUS TREES DAMAGED...EITHER UPROOTED...SNAPPED...OR
            BRANCHES SNAPPED. SEVERAL HOMES AND AUTOS DAMAGED FROM
            FALLING TREES OR TREE LIMBS. SEVERAL POWER POLES
            SNAPPED. DAMAGED CONFINED TO SHAWS GARDEN SUBDIVISION
            AND APPEARS TO BE FROM A MICROBURST. TIME ESTIMATED.

&&

FGLASS
Special weather statement, Aug 4, 7:54 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT SAT AUG 4 2012

MOZ072-050145-
CRAWFORD MO-
754 PM CDT SAT AUG 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL
845 PM CDT...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF ST. JAMES...OR 13 MILES
SOUTHEAST OF ROLLA...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STEELVILLE...
  CHERRYVILLE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TRUETT
Local storm report, Aug 4, 9:15 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             1 W MOUNT STERLING      38.47N  91.63W
08/04/2012  E0.50 INCH       GASCONADE          MO   TRAINED SPOTTER

            HEAVY RAIN AND GUSTY WINDS...NO ESTIMATE ON SPEED.

&&

BYRD
Local storm report, Aug 4, 9:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     5 SE LINN               38.43N  91.78W
08/04/2012  E45 MPH          OSAGE              MO   TRAINED SPOTTER

&&

DYE
Local storm report, Aug 4, 9:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
921 PM CDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND GST     5 SE LINN               38.43N  91.78W
08/04/2012  E45 MPH          OSAGE              MO   TRAINED SPOTTER

&&

CORRECTED EVENT TIME

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:30 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage45 min
Aug 4, 8:47 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage43 min
Aug 4, 9:07 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery, Osage, Warren23 min
Aug 4, 9:20 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Warren, Washington40 min
Aug 4, 10:22 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis38 min
Aug 4, 10:59 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve46 min
Aug 4, 11:46 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.